Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 26, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 5, 2015, 11:40 AM CDT for 4 counties in Missouri. It took effect at Jun 6, 2015, 2:12 AM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2015, 11:40 AM CDT (16:40 UTC)
- In effect from
- Jun 6, 2015, 2:12 AM CDT
- Expired
- Jun 13, 2015, 5:47 AM CDT
- In force
- 7 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Jefferson City (JFFM7). The gauge peaked at 27.80 ft at Jun 9, 2015, 3:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 23 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 5, 11:01 AM CDT, 39 minutes earlier.
Area forecast discussion, Jun 5, 11:01 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1101 AM CDT Fri Jun 5 2015 .UPDATE: Issued at 1100 AM CDT Fri Jun 5 2015 MCV was located over central MO based on radar, satellite, and latest hi-res model data and is moving to the E-SE. Synoptic cold front was located over central IL and southern IA. The MCV is progged to drop thru southeast MO this afternoon and with the bulk of any instability across southern MO, this feature should spawn additional TSRA during the afternoon in southeast MO but will be very limited on its influence farther north into STL metro, where low PoPs are forecast. Meanwhile, the synoptic cold front will make a foray into the northeastern forecast area and will attempt to fire up additional TSRA. Have low PoPs for this feature this afternoon but it looks like it will fall short of STL metro before sundown. Instability areawide really drops sharply at sunset and any remaining convection will likely dissipate quickly. A sneak peak at tonight, the synoptic cold front will continue to push thru the remainder of the region and is anticipated to do so quietly but may be able to justify a very low PoP still. TES && .SHORT TERM: (Through Late This Afternoon) Issued at 330 AM CDT Fri Jun 5 2015 Complex forecast today owing to ongoing convection and vastly diverse model QPFs. Current thinking is the highest pops this morning will be confined to central and southeast MO. Present weakening convective cluster impacting parts of central MO will be long gone by 12z however the larger upstream MCS in eastern KS is of more concern. Radar shows the leading convective line moving s/se and believe this trend should continue as the system tracks along the instability gradient and a veering southwesterly LLJ provides good convergence along/north of the outflow boundary. Best threat is from the expansive trailing stratiform rain region and CFM vectors have this moving more southeastward towards central MO during the morning. Elsewhere this morning there is a chance of renegade scattered showers or thunderstorms associated with WAA. This afternoon the 2 main areas for tstorm potential should be the east-west front that will be sagging into northern MO and potentially a remnant convective boundary across southern MO. Either of these could be the focus for scattered storms although the progged surface MCON is not particularily impressive. I didn't deviate much from the previous high temperature forecast given a good deal of clouds this morning. If they thin sooner than expected then temps may be a few degrees too cool, however the trend recent days shows we've had a warm bias. Glass .LONG TERM: (Tonight through Thursday) Issued at 330 AM CDT Fri Jun 5 2015 The cold front will continue to progress southward tonight moving south of the CWA by 12z Sat as high pressure builds through the Great Lakes and into the OH Valley. I have continued with chance pops, primarily along and ahead of the front across the southern part of the CWA into central MO. The best threat of showers and thunderstorms appears to be more focused along the western portion of the frontal boundary from western MO into the north central Plains, juxapositioned with a ridge topping short wave and veering s-swly LLJ. Saturday looks largely dry with the high pressure system centered in the Great Lakes dominating the region and keeping the front at bay to the south, drapped from the lower MS Valley across far western MO into the north central Plains. The threat of thunderstorms will ramp up some on Saturday night, especially during the overnight hours. The combination of an advancing cold front moving from the northern Plains into the upper MS Valley, height falls associated with a trof moving out of Canada and preceeding progressive short wave, and stout veering 40+ kt LLJ should result in extensive thunderstorms to our north and some of these may move into northern MO and west central IL late. I have also introduced some slight chance pops south of this area across eastern MO and western IL. As the aforementioned system moves to our north it will result in the retreat and eastward progression of the old front that had been to our south. This returning boundary combined with good low level WAA via the w/swly LLJ is sufficient to merit some low pops. The best threat for thunderstorms will be Sunday afternoon and night. Sunday looks to be a very warm and breezy day with possibly the warmest temps thus far this year, supported by deep west- southwesterly lower trop flow ahead of the advancing cold front and a prominent thermal ridge. Very unstable conditions should exist in the afternoon ahead of the advancing cold front across the northern half of the CWA, with only weak capping and ample convergence for development of deep convection. There is sufficient shear for multicells organzing into lines and clusters capable of producing damaging winds and large hail from the afternoon into the evening. The front should progress south of the area on Monday with diminishing pops by Monday night. Beyond Monday the models diverge greatly with the GFS and CMC GEM showing potential for wet stormy weather continuing Tues/Wed in association with a southeast moving upper low well south of the main band of westerlies. The ECMWF lacks this feature and shows a dry period. At this time we're favoring the ECMWF and have lesser pops but confidence is not high in any one solution. Glass && .AVIATION: (For the 12z TAFs through 12z Saturday Morning) Issued at 648 AM CDT Fri Jun 5 2015 A cluster of storms moving through the St Louis metro area early this morning should shift southeast of CPS later this morning. The northern edge of a large area of showers and a few storms over west central MO may clip COU this morning. A weak cold front extending from MI southwest through southern IA will move southward through our area today and this evening. Storms may redevelop along and just ahead of this front this afternoon and this evening. For now will include VCTS in the tafs late this afternoon into the early evening hours. Winds will be weak and variable today then nely tonight after fropa. Specifics for KSTL: The thunderstorms currently in STL will shift southeast of STL by 13Z this morning. Thunderstorms may redevelop late this afternoon and early this evening as a cold front moves through the area. The surface wind will be weak and variable today then become nely this evening ater fropa. GKS && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 5, 6:05 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CDT FRI JUN 5 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 605 AM CDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR PARTS OF SOUTHERN AND CENTRAL MISSOURI ON SATURDAY. THE CHANCE OF THUNDERSTORMS WILL INCREASE AGAIN ON SATURDAY NIGHT...WITH THE GREATEST THREAT OF THUNDERSTORMS ON SUNDAY AFTERNOON AND SUNDAY NIGHT WHEN SOME OF THE STORMS MAY BE SEVERE. THERE WILL REMAIN A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
In the hours before
Special weather statement, Jun 5, 6:06 AM CDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 606 AM CDT FRI JUN 5 2015 ILZ100-101-MOZ063-064-051145- MADISON IL-ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO- 606 AM CDT FRI JUN 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS CITY...EASTERN ST. LOUIS...NORTHWESTERN ST. CLAIR AND SOUTHWESTERN MADISON COUNTIES UNTIL 645 AM CDT... AT 604 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST. LOUIS...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VENICE... MADISON... GRANITE CITY... DUPO... CAHOKIA... EAST ST. LOUIS... PONTOON BEACH... WASHINGTON PARK... CENTREVILLE... CASEYVILLE... THIS STORM WILL AFFECT HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN HISTORIC SITE. THIS STORM WILL ALSO IMPACT... INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 14. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GLASS
Local storm report, Jun 5, 6:32 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
632 AM CDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG NORMANDY 38.71N 90.30W
06/05/2015 ST. LOUIS MO TRAINED SPOTTER
2-3 INCH LIMBS BLOWN DOWN AT HIGHWAY 70 AND FLORISSANT
ROAD
&&
GKSLocal storm report, Jun 5, 10:02 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 AM CDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG ST. PETERS 38.78N 90.61W
06/05/2015 ST. CHARLES MO BROADCAST MEDIA
ROOFS OFF OF MACHINE SHEDS. TIME ESTIMATED.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:40 AM CDT | River Flood Warning | LSX | Callaway, Osage | 32 days |
| Jun 5, 11:40 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 49 days |
| Jun 5, 11:40 AM CDT | River Flood Warning | LSX | Franklin, Warren | 9 days |
| Jun 5, 11:40 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 32 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.